MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; THERMAL INFUSION FLUID WARMER
Catalog Number 903-00006P
Medical Device Problem Codes Material Separation (1562); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
Belmont received mir reference number: (b)(4).Which detailed the following incident.Seal broken around spike, unable to disconnect empty unit or reattach more units.Occurred on two spikes during massive transfusion protocol.There is no indication of any patient harm or impact.
 
Additional Manufacturer Narrative
The internal complaint file #(b)(4) has been logged for this incident for traceability.The ri-2 and disposable involved in the incident have not been returned to belmont medical technologies for evaluation.The user has been contacted to determine if it is possible to obtain the disposable set for investigation.The user will lose the ability to infuse the patient with the affected spikes.Other spikes can be used to infuse the patient and the disposable set can be exchanged to continue infusion.No patient impact was noted as a result of the reported incident.The operator's manual provides instructions on installing the disposable set and additional recommended operator actions.The step-by-step procedures in manual has warning on installing the disposable, "do not kink or twist the tubing" and "do not apply excessive pressure to the pressure transducer.The pressure transducer can be damaged with excessive force.Do not use the system if the pressure transducer is damaged".All 3- spike sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies.The disposable sets are 100% leak tested and visually inspected prior to sale.Without results of the device investigation, no conclusions can be drawn at this time.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Additional Manufacturer Narrative
Belmont followed up with the user facility on feb 12th, feb 22nd, march 7th and march 27th to obtain additional information however none was provided.The disposable set was not provided for investigation.From previous similar complaints, possible causes of this issue include user error due to the user gripping the tubing instead of the spike itself while removing the bag from the spike, or an assembly issue where inconsistent amounts of solvent are applied.A retain sample from the same lot was reviewed, and no issues were identified.As the disposable set was not provided, no device malfunction could be confirmed.Therefore no device malfunction could be verified and the root cause could not be determined.Belmont will continue to monitor this issue moving forward.

Brand Name
THE BELMONT RAPID INFUSER, RI-2
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica
Manufacturer Contact
urja jani
780 boston road
billerica 
MDR Report Key18899558
Report Number1219702-2024-00012
Device Sequence Number9049957
Product Code FRN
UDI-Device Identifier00896128002022
UDI-Public0896128002022
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number903-00006P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown